Thunderstorm Wind, Tazewell
- When
- June 14, 3:00 PM EST
- Where
- Tazewell County, Tazewell
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.120, -81.520
Thunderstorm winds downed trees.
Thunderstorm winds downed trees in Tazewell.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
Thunderstorm winds downed trees in Tazewell.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jun 14, 2:35 PM EST, 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 335 PM EDT THU JUN 14 2007 .SYNOPSIS... HIGH PRESSURE OVER NEW ENGLAND WILL BUILD DOWN THE EAST COAST WHILE A STRONG UPPER AIR DISTURBANCE MOVES INTO THE SOUTHERN APPALACHIANS TONIGHT. A WARM RIDGE WILL BUILD INTO THE REGION THIS WEEKEND. && .NEAR TERM /THROUGH FRIDAY/... SHARP TEMPERATURE GRADIENT RUNNING NORTH/SOUTH DOWN THE CENTER OF THE CWA THIS AFTERNOON WITH COOLER...MORE STABLE AIRMASS WITH THICK COVER OF LOW CLOUDS AND PATCHY DRZL OVER THE EASTERN HALF. IN THE UNSTABLE AIR IN THE WEST TSTMS WERE INTENSIFYING AS A STRONG SHORTWAVE WAS DROPPING DOWN THROUGH WEST VIRGINIA. THE THREAT OF SEVERE WEATHER WILL DIMINISH SLOWLY THROUGH THE EVENING AS WE LOSE HEATING AND MOST PCPN WILL DROP SOUTH OF THE CWA WITH THE SHORTWAVE AFTER MIDNIGHT. IN THE EAST...EAST/SOUTHEAST SFC FLOW WILL CONTINUE THE DRIZZLE IN SOME AREAS...ESP ON THE EASTERN SLOPES. CONDITIONS WILL BE SIMILAR ON FRIDAY...HOWEVER SHORTWAVE ENERGY WILL BE A BIT DIMINISHED AND FURTHER SOUTH SO TSTMS NOT LIKELY TO BE AS INTENSE. && .SHORT TERM /FRIDAY NIGHT AND SATURDAY/... INCREASED CLOUD COVER AND KEPT LIGHT POPS IN THE SOUTHWEST ON FRIDAY NIGHT. ADDED SLIGHT CHC TO THE SOUTHEAST ON SATURDAY WITH SHORTWAVE ROTATING ACROSS REGION. THIS MATCHES UP NICELY WITH RAH AND AKQ. PLAYED TEMPERATURES CLOSE TO THE MAV MOS. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... BY SUNDAY...BUILDING HIGH PRESSURE SURFACE AND ALOFT LEADS TO HOT AND DRY WEATHER. LEANED TOWARDS WARMER ECMWF H85 TEMPS EARLY NEXT WEEK...WITH BETTER TRACK RECORD COMPARED TO OP GFS. EXPECTING MID 90S TO RETURN TO THE PIEDMONT AHEAD OF A WEAK FRONT TUESDAY NEXT WEEK. KEPT POPS ON TUESDAY IN THE WEST...AS THE BOUNDARY WILL PROB STALL TO THE WEST. TIMING OF FRONTAL BOUNDARY ACROSS REGION VARIES GREATLY DEPENDING ON THE MODEL CHOSEN. OUTLIER SEEMS TO BE THE GFS WHICH BRINGS THE COLD FRONT THROUGH TUESDAY NIGHT INTO WEDNESDAY. REST OF MEDIUM RANGE MODELS ARE SLOWER...SUMMERLIKE...WITH THE BOUNDARY STILL TO OUR NORTH ON THURSDAY. FOLLOWED HPCGUIDE FOR TIMING OF FRONT. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... ANOTHER SHORTWAVE HEADING SOUTH INTO THE AREA BY THIS EVENING WILL BRING A RETURN OF SHRA/TSRA TO FAR WESTERN PARTS OF THE AREA. GREATEST CONCENTRATION CURRENTLY LOOKS LIKE IT WILL BE NEAR THE LWB AND BLF AIRPORTS. THURSDAY EVENING A BETTER E/SE TRAJECTORY OF THE BOUNDARY LAYER WINDS AND RESIDUAL MOISTURE SHOULD ALLOW FOR MVFR CIGS AND VSBYS TO FORM ACROSS A GREATER EXPANSE OF THE AREA...ESPECIALLY THOSE LOCATIONS WHICH RECEIVE RAIN TODAY. LIGHT EAST/SOUTHEASTERLY FLOW WILL CONTINUE INTO SATURDAY IN THE EAST SO THE CHANCE OF OFF AND ON MVFR CIGS AND VSBYS WILL BE HIGHER THAN CLIMATOLOGY THROUGH THE PERIOD. CHANCE OF LATE DAY CONVECTION WILL MAINLY BE IN THE FAR WEST ON THE EDGE OF THE DECAYING MARITIME AIRMASS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JJ NEAR TERM...JJ/JS SHORT TERM...KK LONG TERM...JJ/KK AVIATION...JS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 232 PM EDT THU JUN 14 2007 VAZ007-009>011-WVZ042>045-151845- TAZEWELL-SMYTH-BLAND-GILES-MERCER-SUMMERS-MONROE-GREENBRIER- 232 PM EDT THU JUN 14 2007 ...SEVERE THUNDERSTORM WATCH 397 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE A THREAT FROM ANY THUNDERSTORM THAT DEVELOPS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ014-017>020-022>024-032>035-043>047-058-059- 151845- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-MONTGOMERY-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 232 PM EDT THU JUN 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-VAZ012-013-015-016-151845- ASHE-ALLEGHANY NC-WATAUGA-WYTHE-PULASKI-GRAYSON-CARROLL- 232 PM EDT THU JUN 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. AN ISOLATED STORM OR TWO COULD PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1241 PM EDT THU JUN 14 2007 NCZ001-002-018-VAZ007-009>012-015-WVZ042>045-141900- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE- GRAYSON-MERCER-SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE... INDEPENDENCE...BLUEFIELD...HINTON...UNION...LEWISBURG 1241 PM EDT THU JUN 14 2007 SHOWERS AND THUNDERSTORMS WILL DEVELOP AS THE AFTERNOON PROGRESSES OVER THE MOUNTAINS OF NORTHWEST NORTH CAROLINA NORTHWARD THROUGH EXTREME SOUTHWESTERN AND WEST CENTRAL VIRGINIA INTO ALL OF SOUTHEASTERN WEST VIRGINIA. SOME OF THE STRONGER STORMS MAY REACH SEVERE LEVELS...AND BE ACCOMPANIED BY LARGE HAIL AND STRONG DAMAGING WINDS IN ADDITION TO TORRENTIAL RAINFALL AND FREQUENT DANGEROUS LIGHTNING. WERT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 231 PM EDT THU JUN 14 2007 WVZ045-141930- GREENBRIER WV- 231 PM EDT THU JUN 14 2007 AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES WEST OF NEOLA...OR ABOUT 13 MILES SOUTHEAST OF LEONARD...STATIONARY. EXPECT SMALL HAIL AND FREQUENT LIGHTNING IN THE PATH OF THIS STORM. STONEFIELD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 234 PM EDT THU JUN 14 2007 VAZ007-010-141930- BLAND VA-TAZEWELL VA- 234 PM EDT THU JUN 14 2007 AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES WEST OF BLUEFIELD...MOVING SOUTHEAST AT 10 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...CLEAR FORK AT 250 PM EDT...BURKES GARDEN AT 310 PM EDT...HICKSVILLE AT 315 PM EDT... SUITER...BASTIAN AT 325 PM EDT...CERES AT 330 PM EDT... EXPECT SMALL HAIL AND FREQUENT LIGHTNING IN THE PATH OF THIS STORM. STONEFIELD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
318 PM EDT THU JUN 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM HAIL QUINWOOD 38.06N 80.70W
06/14/2007 E0.88 INCH GREENBRIER WV PUBLIC
&&
TWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
331 PM EDT THU JUN 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL RUPERT 37.95N 80.68W
06/14/2007 E0.75 INCH GREENBRIER WV PUBLIC
&&
TWThe Roanoke radar (KFCX), 111 km away, was scanning. The volume nearest the first event began at 20:01 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2007Every state in 2007This day in weather historyWarnings in Virginia, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32651.